When is R[θ] integrally closed?

Khanduja, Sudesh K. ; Jhorar, Bablesh (2016) When is R[θ] integrally closed? Journal of Algebra and Its Applications, 15 (05). Article ID 1650091-7 Pages. ISSN 0219-4988

Full text not available from this repository.

Official URL: http://www.worldscientific.com/doi/abs/10.1142/S02...

Related URL: http://dx.doi.org/10.1142/S0219498816500912


Let R be an integrally closed domain with quotient field K and θ be an element of an integral domain containing R with θ integral over R. Let F(x) be the minimal polynomial of θ over K and p be a maximal ideal of R. Kummer proved that if R[θ] is an integrally closed domain, then the maximal ideals of R[θ] which lie over p can be explicitly determined from the irreducible factors of F(x) modulo p. In 1878, Dedekind gave a criterion known as Dedekind Criterion to be satisfied by F(x) for R[θ] to be integrally closed in case R is the localization ℤ(p) of ℤ at a nonzero prime ideal pℤ of ℤ. Indeed he proved that if g1(x)e1 ⋯ gr(x)er is the factorization of F(x) into irreducible polynomials modulo p with gi(x) ∈ ℤ[x] monic, then ℤ(p)[θ] is integrally closed if and only if for each i, either ei = 1 or gi(x) does not divide H(x) modulo p, where H(x)=1/p(F(x)−g1(x)e1⋯gr(x)er). In 2006, a similar necessary and sufficient condition was given by Ershov for R[θ] to be integrally closed when R is the valuation ring of a Krull valuation of arbitrary rank (see [Comm. Algebra.38 (2010) 684–696]). In this paper, we deal with the above problem for more general rings besides giving some equivalent versions of Dedekind Criterion. The well-known result of Uchida in this direction proved for Dedekind domains has also been deduced (cf. [Osaka J. Math.14 (1977) 155–157]).

Item Type:Article
Source:Copyright of this article belongs to World Scientific Publishing Company.
Keywords:Valued Fields; Non-Archimedean Valued Fields; Irreducible Polynomials
ID Code:112141
Deposited On:23 Jan 2018 12:19
Last Modified:23 Jan 2018 12:19

Repository Staff Only: item control page